Tinnitis and Clarithromycin

Posted by lmh7 @lmh7, Apr 9 7:13pm

I have been on the Big 3 for 3 years (1.5 years 3x/wk and now 1.5 years daily) and recently (the past 3 months) have tinnitis in one ear. I am one of the lucky patients who have had no adverse drug reactions until now. I'm hoping to be able to end treatment in June, if my CT is favorable. Is there any hope that the tinnitis will end when I stop taking the Clarithromycin? If so, how long will it take?

@lmh7 Here's the answer you don't want to hear. Maybe. Tinnitus is a side effect often mentioned in connection with clarithromycin, and it can be temporary or permanent. Mine has persisted since I stopped meds in December, but I also have a mild hearing loss (from before big 3 med days) which the audiologist says makes it more likely to be permanent. Others may be able to tell us if it will end over time – I hope so!
Sue

Liked by lmh7

REPLY

@sueinmn @lmh7 Hi my ears have kept ringing after the big 3 stopped 8 months ago, but there are times I dont notice it . I also have some hearing loss but not to bad. I was on the big 3 for 5 years straight though! Take care Heather

Liked by lmh7

REPLY

@lmh7 I was on the big 3 back in 2016 and got tinnitus in my left ear and sorry to say it has never left. But, I'll tell you, now after three years I don't really notice it much anymore. Nan

Liked by lmh7

REPLY
Please login or register to post a reply.